Rapid loss of response after withdrawal of treatment with azacitidine: a case series in patients with higher-risk myelodysplastic syndromes or chronic myelomonocytic leukemia

    loading  Checking for direct PDF access through Ovid

Abstract

In patients with myelodysplastic syndromes (MDS), the likelihood of having a sustained response to azacitidine is increased by maximizing treatment duration. This is important as prognosis postrelapse is poor. There is also the concern that early termination of treatment may result in rapid disease progression. We reviewed outcomes in 13 patients who discontinued azacitidine (decitabine in one patient) while still responding to the treatment. Most patients rapidly relapsed; median time to progression was 5.4 months. Reasons for treatment discontinuation included comorbidities, infections, and patient choice. These findings illustrate the risk of prematurely terminating azacitidine therapy in MDS.

Related Topics

    loading  Loading Related Articles